Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 230, NWS Memphis, TN

December 16, 2000Itawamba County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Dec 16, 2000, 1:55 PM CST for Itawamba County, Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Dec 16, 2000, 1:55 PM CST (19:55 UTC)
Expired
Dec 16, 2000, 2:30 PM CST
In force
35 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Itawamba County, MS

What was reported inside it

TimeReportWhereRemark
Dec 16, 2:10 PM CSTThunderstorm WindFulton, MSNumerous trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 16, 10:15 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 161956
SVRMEM
MSC057-162030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
155 PM CST SAT DEC 16 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 230 PM CST

* AT 152 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM      
  NEAR MANTACHIE...MOVING NORTHEAST AT 40 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 230 PM CST INCLUDE...
  FULTON...
  SANDY SPRINGS...
  FAIRVIEW...

.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A
SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WKARNING. PREPARE TO MOVE TO A PLACE OF SAFETY.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3437 8865 3421 8855 3426 8817 3451 8819

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 10:10 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Dec 16, 10:10 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1010 AM CST SAT DEC 16 2000

A FEW CHANGES PLANNED TO ZNS THIS AM. WARM...MOIST AIR SURGING NWD
INTO SRN SXNS OF FA AHEAD OF ARCTIC FRONT AND DEEPENING S/WV.
TORNADO BOX ABOUT TO COME OUT FOR THAT AREA. ARCTIC FRONT WILL SURGE
ACROSS AR DURING THE DAY. AS TEMPS START TO FALL AND INTENSE
S/WV MOVES THROUGH EXPECT A BRIEF PERIOD OF SHSN. MAYBE ENOUGH TO
ACCUMULATE UP TO AN INCH AbCROSS NW AREAS. WILL UP POPS IN THAT AREA
AND MAKE MINOR ADJUSTMENTS ELSEWHERE.  ANOTHER BUSY DAY...

.MEG...NONE.

MKZ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 10:32 AM CSTTornado WarningMEGMonroe43 min
Dec 16, 11:23 AM CSTSevere Thunderstorm WarningMEGMonroe37 min
Dec 16, 11:51 AM CSTSevere Thunderstorm WarningMEGItawamba39 min
Dec 16, 1:41 PM CSTSevere Thunderstorm WarningMEGLee34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.